Journal article icon

Journal article

Infinite groups with fixed point properties

Abstract:

We construct finitely generated groups with strong fixed point properties. Let $\mathcal{X}_{ac}$ be the class of Hausdorff spaces of finite covering dimension which are mod-$p$ acyclic for at least one prime $p$. We produce the first examples of infinite finitely generated groups $Q$ with the property that for any action of $Q$ on any $X\in \mathcal{X}_{ac}$, there is a global fixed point. Moreover, $Q$ may be chosen to be simple and to have Kazhdan's property (T). We construct a finitely pr...

Expand abstract
Publication status:
Published

Actions


Access Document


Publisher copy:
10.2140/gt.2009.13.1229

Authors


Arzhantseva, G More by this author
More by this author
Institution:
University of Oxford
Department:
Oxford, MPLS, Mathematical Inst
Januszkiewicz, T More by this author
Minasyan, A More by this author
Expand authors...
Journal:
Geom. Topol.
Volume:
13
Issue:
3
Pages:
1229-1263
Publication date:
2007-11-27
DOI:
EISSN:
1364-0380
ISSN:
1364-0380
URN:
uuid:5740eba4-51fa-4b0e-8fa4-f84f517f613b
Source identifiers:
4176
Local pid:
pubs:4176
Language:
English
Keywords:

Terms of use


Metrics



If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP